Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Child with loose motion. Given kidpred syrup, cetirizine syrup. Safe remedy?

User rating for this question
Very Good
Answered by

Pediatrician, Surgery
Practicing since : 2002
Answered : 2087 Questions
My 2 year old son had loose motion some 3 weeks ago, doctor gave him cefixime dry syrup it stopped and one week later lose motion started again cefixime dry syrup asked to be give again. after one day lose motion stopped but later he had rashes and small bumps all over his body. doctor stopped all medicines and gave kidpred syrup + cetirizine syrup, rashes went down. but later today night rashes started appearing before the time he was to be given medicine. Will rashes continue or will it stop? We thought it will stop today and we stop the medication by tomorrow. What is wrong with our son he has been suffering for 3 weeks now , he has lost good amount of weight
Posted Mon, 4 Nov 2013 in Child Health
Answered by Dr. Deepak Kishore Kaltari 23 minutes later
Brief Answer:
Stop Antibiotics, start Probiotic

Detailed Answer:
Welcome to Healthcare-Magic
Greetings of the day

Loose motion or Gastro-enteritis in children is usually caused by virus and most commonly it's rota virus. Antibiotics have no role in management of loose motion in which there is no blood or mucous in stools. It requires use of oral rehydration solution only.
As your baby has developed allergic reaction to Cefixime it's not advisable to give it further. Long term and repeated use of Antibiotic themselves cause Antibiotics associated diarrhea.

Give your child plenty of oral rehydration solution, start him on Probiotic Syrup Like Neutrolin B. It's self limiting and diarrhea will definitely subside soon. Also continue Cetrizine Syrup for rash.

I hope it helped

Take care
Dr Deepak Kishore K
Consultant Pediatric Surgeon
Above answer was peer-reviewed by
Follow-up: Child with loose motion. Given kidpred syrup, cetirizine syrup. Safe remedy? 11 hours later
Thank you doctor for the reply
Lose motion was not continous usaually he goes XXXXXXX two times at that time it was lose. And by sunday it stopped.We had given him ORS (cipla) solution on sunday.
Cefixime is the antibiotic is what i understand last dose we gave baby was on Monday afternoon. We haven't given it after that. We were told by his doctor to give him Cetrizine Syrup and Kidpred syrup(Prednisolone sodium phosphate solution)
We started Cetrizine Syrup and Kidpred syrup by monday evening. Tuesday evening
again small rashes being to appear before the scheduled dosage of medicine. We gave Cetrizine Syrup and Kidpred syrup after that it subsided and today morning (wednesday) rashes began to appear, again after medicine it subsided. We thought after stopping the antibiotic it should go away, what is wrong doctor?
Answered by Dr. Deepak Kishore Kaltari 42 minutes later
Brief Answer:
Will respond to Prednisolone short term use

Detailed Answer:
Greetings of the day.

Rash due to allergy is like a wheal-which is reddish raised lesion above the skin. In most of the cases it's itchy. Itchy rash is manifestation of allergy in skin, more severe form can cause difficulty in breathing and wheezing.

The rash in some cases still persists or recurrs even after stopping the offending drug. So short term use of Steroid for a week will definitely treat and prevent rash from occurring. Allergic isolated rash will definitely respond to Prednisolone. Apply Calamine lotion over the rash if it's itchy, as scratching will cause new rash to appear.

I hope it helped
Wishing your child a fast recovery.
Take care
Have a wonderful day
Dr Deepak K K
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor